Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 153, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 19, 2003, 2:40 PM EDT for Edgefield County, McCormick County, South Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2003, 2:40 PM EDT (18:40 UTC)
- Expired
- Jul 19, 2003, 3:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 97 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS52 KCAE 191840
SVRCAE
SCC037-065-191930-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
239 PM EDT SAT JUL 19 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 330 PM EDT.
* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MCCORMICK..MOVING EAST AT 15 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
PARKSVILLE
MODOC
THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WINDS.
LAT...LON 3398 8235 3380 8231 3364 8190 3395 8193
RCCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:15 AM EDT, 11 hours 25 minutes earlier.
Area forecast discussion, Jul 19, 3:15 AM EDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
315 AM EDT SAT JUL 19 2003
SHORT WAVE OVER THE CAE CWA TODAY. LIKE THE MODEL 50 PERCENT POPS.
SOME ACTIVITY PRESENTLY IN GEORGIA..SO WILL JUST SAY ALL PERIOD
TODAY INSTEAD OF USING AFTERNOON QUALIFIER. ALTHOUGH STRONGEST
STORMS WILL ONCE AGAIN BE LATER THIS AFTERNOON. GFS GIVES MODERATE
INSTABILITY WITH LIS -5/-7..CAPES 2000-3000..AND CROSS TOTALS 20-23.
LATEST SPC OUTLOOK HAS THE CAE CWA IN A SLIGHT RISK..SO THERE COULD
BE ANOTHER ROUND OF STRONG TO SEVERE TSTMS THIS AFTERNOON. CONCUR
WITH ETA/GFS EXITING THE SHORT WAVE AROUND 00Z THIS EVENING. WILL
HOLD ONTO TO 20 PERCENT CHANCE OF LEFTOVER CONVECTION IN EARLY
EVENING. OTHERWISE..MODELS DRY ATMOSPHERE OUT FOR SUNDAY AND THE GFS
HAS THE ATMOSPHERE CAPPED. NEXT SHORT WAVE APPROACHES MONDAY
AFTERNOON. SORT OF UNCERTAIN AS TO 20 OR 30 PERCENT POP FOR MONDAY
BUT DECIDED ON 20 PERCENT BY THEN. THANKS TO CHS FOR COORDINATION
THROUGH 12 PLANET CHAT. OTHERWISE...WILL KEEP TEMPERATURES NEAR
NORMAL AND EXTENDED STILL LOOKS OK.
FIRE WEATHER: TODAY SW 11 3000
SUNDAY SSW 8 4200
FCSTID = 7
CAE 90 70 92 72 / 50 20 10 10
AGS 91 70 93 71 / 50 20 10 10
SSC 90 70 92 72 / 50 20 10 10
OGB 90 70 93 72 / 50 20 10 10
.CAE...
GA...NONE.
SC...NONE.
TTHHazardous weather outlook, Jul 19, 4:36 AM EDT, 10 hours 4 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-191030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 436 AM EDT SAT JUL 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. THE MAIN THREAT IS DAMAGING WIND GUSTS. LARGE HAIL AND LOCALLY HEAVY RAIN ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. AWP
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:54 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 36 min |
| Jul 19, 3:49 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 26 min |
| Jul 19, 4:34 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.